MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY
Catalog Number PND6F0701058M
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure using a neuron 6f 070 delivery catheter (neuron 070), a hospital staff found that the end of the neuron 070 was kinked upon removal from the packaging.The damage to the neuron 070 was found prior to use and; therefore, was not used in the procedure.The procedure was completed using a new neuron 070.
 
Additional Manufacturer Narrative
Results: the neuron 070 was kinked approximately 64.5 cm, 76.0 cm, and 98.5 cm from the hub.The device had a bend approximately 81.0 cm from the hub.The device was ovalized approximately 101.0 cm -106.0 cm, 107.0 cm and 110.0 cm from the hub.Conclusions: evaluation of the returned neuron 070 revealed a kinked and ovalized device.If the device is forcefully retracted from the packaging at extreme angles or otherwise mishandled during preparation, damage such as kinks and ovalizations may occur.Further evaluation revealed a bend along the length of the device.Based on the return condition, the bend is likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON DELIVERY CATHETER 070
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8048654
Report Number3005168196-2018-02210
Device Sequence Number1435923
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Catalogue NumberPND6F0701058M
Device Lot NumberF80993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005